Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 49, NWS Amarillo, TX

May 23, 2019Beaver County, Oklahoma; Lipscomb County, Texas

NWS Amarillo, TX issued this tornado warning at May 23, 2019, 8:28 PM CDT for Beaver County, Oklahoma; Lipscomb County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2019, 8:28 PM CDT (01:28 UTC)
Expired
May 23, 2019, 9:15 PM CDT
In force
47 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Beaver County, OK, Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 142 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:28 PM CDTTORNADO3 N Follett, TX
May 23, 8:51 PM CDTTORNADO6 E Slapout, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1141 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

675 
WFUS54 KAMA 240128
TORAMA
OKC007-TXC295-240215-
/O.NEW.KAMA.TO.W.0049.190524T0128Z-190524T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
828 PM CDT Thu May 23 2019

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Southeastern Beaver County in the Panhandle of Oklahoma...
  Northeastern Lipscomb County in the Panhandle of Texas...

* Until 915 PM CDT.

* At 828 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles northeast of Follett, or 19 miles northwest of
  Shattuck, moving northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Weather spotters reported a rotating wall cloud.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Follett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This storm has a history of producing tornadoes. TAKE COVER NOW!

&&

LAT...LON 3638 10009 3646 10023 3676 10000 3646 10000
TIME...MOT...LOC 0128Z 218DEG 31KT 3649 10010 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Beat
7 follow-up statements
031 
WWUS54 KAMA 240130
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
830 PM CDT Thu May 23 2019

OKC007-TXC295-240215-
/O.CON.KAMA.TO.W.0049.000000T0000Z-190524T0215Z/
Beaver OK-Lipscomb TX-
830 PM CDT Thu May 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES...
    
At 830 PM CDT, a confirmed tornado was located 5 miles northeast of
Follett, or 17 miles southwest of Laverne, moving northeast at 35
mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado northwest of Follett.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Follett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3638 10009 3646 10023 3676 10000 3646 10000
TIME...MOT...LOC 0130Z 218DEG 31KT 3650 10009 

TORNADO...OBSERVED
HAIL...1.00IN

$$

Beat
457 
WWUS54 KAMA 240136
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
836 PM CDT Thu May 23 2019

OKC007-TXC295-240215-
/O.CON.KAMA.TO.W.0049.000000T0000Z-190524T0215Z/
Beaver OK-Lipscomb TX-
836 PM CDT Thu May 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES...
    
At 836 PM CDT, a confirmed tornado was located located 7 miles
southeast of Slapout, or 15 miles southwest of Laverne, moving
northeast at 35 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Live storm chaser video confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Beaver and northeastern Lipscomb Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3641 10006 3651 10019 3676 10000 3646 10000
TIME...MOT...LOC 0136Z 219DEG 29KT 3653 10006 

TORNADO...OBSERVED
HAIL...1.00IN

$$

Beat
277 
WWUS54 KAMA 240139
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
839 PM CDT Thu May 23 2019

OKC007-TXC295-240215-
/O.CON.KAMA.TO.W.0049.000000T0000Z-190524T0215Z/
Beaver OK-Lipscomb TX-
839 PM CDT Thu May 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES...
    
At 838 PM CDT, a confirmed tornado was located located 6 miles
southeast of Slapout, or 13 miles southwest of Laverne, moving
northeast at 35 mph.

HAZARD...Large damaging tornado and golf ball size hail.

SOURCE...Live storm chaser video confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Beaver and northeastern Lipscomb Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3648 10016 3676 10000 3648 10000
TIME...MOT...LOC 0138Z 219DEG 29KT 3654 10004 

TORNADO...OBSERVED
HAIL...1.75IN

$$

Beat
367 
WWUS54 KAMA 240147
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
847 PM CDT Thu May 23 2019

TXC295-240156-
/O.CAN.KAMA.TO.W.0049.000000T0000Z-190524T0215Z/
Lipscomb TX-
847 PM CDT Thu May 23 2019

...THE TORNADO WARNING FOR NORTHEASTERN LIPSCOMB COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Oklahoma.

LAT...LON 3656 10011 3670 10000 3650 10000
TIME...MOT...LOC 0146Z 218DEG 31KT 3660 9998 

$$

OKC007-240215-
/O.CON.KAMA.TO.W.0049.000000T0000Z-190524T0215Z/
Beaver OK-
847 PM CDT Thu May 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EASTERN
BEAVER COUNTY...
    
At 846 PM CDT, a confirmed tornado was located located 7 miles east
of Slapout, or 9 miles southwest of Laverne, moving northeast at 35
mph.

HAZARD...Large damaging tornado and golf ball size hail.

SOURCE...Live storm chaser video confirmed tornado still on the 
         ground.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
eastern Beaver County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3656 10011 3670 10000 3650 10000
TIME...MOT...LOC 0146Z 218DEG 31KT 3660 9998 

TORNADO...OBSERVED
HAIL...1.75IN

$$

Beat
516 
WWUS54 KAMA 240156
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
856 PM CDT Thu May 23 2019

OKC007-240215-
/O.CON.KAMA.TO.W.0049.000000T0000Z-190524T0215Z/
Beaver OK-
856 PM CDT Thu May 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EASTERN
BEAVER COUNTY...
    
At 855 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southeast of Slapout, or 13 miles southwest of
Laverne, moving northeast at 10 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...The tornado on the ground has moved into Oklahoma, however, 
         radar indicates more rotation in southeastern Beaver County.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
eastern Beaver County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3656 10011 3670 10000 3650 10000
TIME...MOT...LOC 0155Z 208DEG 8KT 3655 10004 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Beat
252 
WWUS54 KAMA 240159
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
859 PM CDT Thu May 23 2019

OKC007-240215-
/O.CON.KAMA.TO.W.0049.000000T0000Z-190524T0215Z/
Beaver OK-
859 PM CDT Thu May 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EASTERN
BEAVER COUNTY...
    
At 859 PM CDT, a confirmed tornado was located 6 miles southeast of
Slapout, or 12 miles southwest of Laverne, moving northeast at 10
mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed another tornado on the ground.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
eastern Beaver County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3656 10011 3670 10000 3650 10000
TIME...MOT...LOC 0159Z 208DEG 8KT 3656 10003 

TORNADO...OBSERVED
HAIL...1.00IN

$$

Beat
287 
WWUS54 KAMA 240207
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
907 PM CDT Thu May 23 2019

OKC007-240215-
/O.CON.KAMA.TO.W.0049.000000T0000Z-190524T0215Z/
Beaver OK-
907 PM CDT Thu May 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EASTERN
BEAVER COUNTY...
        
At 907 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southeast of Slapout, or 11 miles southwest of
Laverne, moving northeast at 10 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Weather spotters reported they no longer see a tornado on 
         the ground and are only seeing a funnel cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
eastern Beaver County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3656 10011 3670 10000 3650 10000
TIME...MOT...LOC 0207Z 208DEG 8KT 3657 10002 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Beat

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 6:56 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 23, 6:56 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
656 PM CDT Thu May 23 2019

.AVIATION...
For the 00z TAFs...
Lower than usual certainty with this issuance. Amendments likely
to be needed.

Thunderstorms likely to continue to impact KAMA for the next few
hours, due to proximity to cold front.  GUY may see additional
thunderstorms in the vicinity.  Cold front currently near a line
from Liberal to Skellytown to Happy.  IFR to MVFR ceilings
expected through the evening and possibly through the night at
northern terminals in moist post-frontal airmass.  MVFR to IFR
visibilities in fog expected to develop at northern terminals
before sunrise.  IFR ceilings also expected at KAMA, but could
improve ahead of schedule if frontal boundary lifts north.

Cockrell

&&

.PREV DISCUSSION... /Issued 255 PM CDT Thu May 23 2019/

SHORT TERM...This Afternoon and Tonight...

**See Mesoscale Discussion issued at 109 PM CDT***

LONG TERM...Friday through Wednesday...

The upper level pattern is not expected to change very much
through the weekend, remaining favorable for moisture return and
modest mid-level flow. Broad cyclonic motion expected to remain
over the western CONUS with high pressure over the southeastern
states through the weekend.

For Friday, a few storms may linger across the southeastern zones
during the morning hours and thus will maintain the Flash Flood
Watch through 18z. Fog is also possible during the early morning,
especially for areas that receive soaking rainfall Thursday.
Theta-E advection picks up in the afternoon helping to push the
dry (cool) air north. However, the models may be overdoing this,
especially if early showers or storms linger (along with low
clouds), with connectively modified boundaries likely not being
resolved well. Moreover, confidence is not high with thunderstorms
activity, and this forecast leans a little more on the lower rain
probs based on this uncertainty. If the atmosphere is able to
recover and the dryline can sharpen (or other lingering
boundaries), strong to severe thunderstorms would be possible with
ample deep layer shear of 40 to 50 knots and potentially moderate
instability. A conditional tornado threat is also possible late
afternoon into the early evening as the low level jet sets up.
Again, this is all contingent on if storms are able to form at
all.

For Saturday and Sunday, a more classic dryline type setup looks
possible. Guidance currently suggest storms will convect on the
dryline near the TX/NM state line during the afternoon and then
move east. The environment along and east of the dryline would
support supercells capable of very large hail and damaging winds given
large MLCAPE of 2000 to 3000 J/kg, 40 to 50 knots of deep layer
shear and steep mid and low level lapse rates. The low level shear
will also increase during the late afternoon and early evening,
resulting in an increasing tornado threat during that time. There
are some hints at a subtle warm layer near 700mb in the pre-
convective environment (via Bufkit profiles), so there could be
some minor ML capping, but all indications are the convection
will have no issues initiating.

The upper trough axis is progged to shift east into the central
CONUS Monday into Tuesday which should push the moisture east of
our area. Thus, a break from severe weather chances is expected
during this time. Storm chances may return towards the end of the
week as hints of another western CONUS trough are showing up in
the long term guidance.

Ward

&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                57  76  60  78  61 /  60  40  30  40  60
Beaver OK                  54  78  60  81  61 /  80  30  30  40  40
Boise City OK              44  77  51  79  53 /  10   5  10  60  20
Borger TX                  57  79  61  80  62 /  60  30  30  40  60
Boys Ranch TX              52  81  59  80  60 /  20  20  20  60  40
Canyon TX                  56  79  59  80  60 /  50  40  30  40  50
Clarendon TX               62  74  62  78  63 /  80  50  50  40  40
Dalhart TX                 46  79  52  80  54 /  10  10  10  60  20
Guymon OK                  49  78  56  80  59 /  30  20  20  50  60
Hereford TX                55  81  59  81  60 /  30  30  30  40  40
Lipscomb TX                60  76  62  80  62 /  90  40  40  30  40
Pampa TX                   58  75  61  78  61 /  80  40  40  40  50
Shamrock TX                62  75  63  78  63 /  90  50  50  30  40
Wellington TX              63  77  64  80  64 /  80  50  50  30  30

&&

.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch through Friday afternoon for the following
     zones: Armstrong...Carson...Collingsworth...Donley...Gray...
     Hansford...Hemphill...Hutchinson...Lipscomb...Moore...
     Ochiltree...Palo Duro Canyon...Potter...Randall...Roberts...
     Sherman...Wheeler.

OK...Flash Flood Watch through Friday afternoon for the following
     zones: Beaver...Texas.

&&

23/03
Hazardous weather outlook, May 23, 3:25 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
325 PM CDT Thu May 23 2019

OKZ001>003-TXZ001>020-317-240830-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
325 PM CDT Thu May 23 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Scattered to numerous thunderstorms are developing this afternoon
and will continue through tonight. Main concerns are for large
hail and flash flooding, but a few tornadoes cannot be ruled out.
A Tornado Watch has been issued for roughly the eastern half of
the Texas Panhandle and far eastern Oklahoma Panhandle until 10 PM
CDT. A Flash Flood Watch is in effect for the central and eastern
Texas and Oklahoma Panhandles through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible Friday through Sunday night across
the Panhandles and then again Tuesday across mainly the northern
and eastern portions of the Panhandles. Some thunderstorms could
become strong to severe Friday through Sunday evening with large
hail and thunderstorm wind gusts being the primary hazards.

Any slow moving thunderstorms or thunderstorms moving across the
same locations will result in heavy to very heavy rainfall which
could result in flooding or flash flooding issues. A Flash Flood
Watch is in effect until 1 PM Friday afternoon for mainly the central
and eastern portions of the Texas and Oklahoma Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely today and tonight.

In the hours before

Local storm report, May 23, 7:25 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TORNADO          7 E WOLF CREEK PARK     36.22N 100.52W
05/23/2019                   LIPSCOMB           TX   LAW ENFORCEMENT

            LARGE TORNADO STILL ON GROUND ACCORDING TO LIPSCOMB
            COUNTY SHERIFF'S OFFICE.

&&

EVENT NUMBER AMA1900760

15
Local storm report, May 23, 7:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             3 E VALLEY DE ORO       35.45N 102.06W
05/23/2019  M0.75 INCH       POTTER             TX   PUBLIC

&&

EVENT NUMBER AMA1900761

15
Local storm report, May 23, 7:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
737 PM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TORNADO          8 E WOLF CREEK PARK     36.22N 100.50W
05/23/2019                   LIPSCOMB           TX   BROADCAST MEDIA

            OKC CBS AFFILIATE SENT PICTURE OF LARGE TORNADO ON THE
            GROUND.

&&

EVENT NUMBER AMA1900762

15
Local storm report, May 23, 7:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          9 E WOLF CREEK PARK     36.24N 100.48W
05/23/2019                   LIPSCOMB           TX   STORM CHASER

            PICTURE FROM CHASER VIA TWITTER SHOWING TORNADO IS
            STARTING TO ROPE OUT.

&&

EVENT NUMBER AMA1900763

15
Local storm report, May 23, 7:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             19 NW MIAMI             35.89N 100.88W
05/23/2019  E1.75 INCH       ROBERTS            TX   STORM CHASER

&&

EVENT NUMBER AMA1900764

15
Local storm report, May 23, 8:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             6 NNW CANYON            35.06N 101.95W
05/23/2019  M1.75 INCH       RANDALL            TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1900765

15

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:00 PM CDTTornado WarningAMABeaver45 min
May 23, 7:38 PM CDTTornado WarningAMABeaver37 min
May 23, 7:41 PM CDTTornado WarningAMABeaver49 min
May 23, 7:56 PM CDTSevere Thunderstorm WarningAMABeaver, Texas48 min
May 23, 8:59 PM CDTTornado WarningAMABeaver31 min
May 23, 9:28 PM CDTSevere Thunderstorm WarningAMABeaver47 min
May 23, 11:17 PM CDTSpecial Weather StatementAMATexas28 min
May 24, 3:17 PM CDTFlood WatchAMABeaver31 hr
May 23, 7:04 PM CDTTornado Warning Tornado observedAMAHemphill, Lipscomb, Ochiltree, Roberts41 min
May 23, 7:09 PM CDTTornado Warning Tornado observedAMAHemphill, Roberts51 min
May 23, 7:55 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts65 min
May 23, 8:11 PM CDTAreal Flood AdvisoryAMAGray, Hemphill, Lipscomb, Ochiltree, Roberts115 min
May 23, 8:32 PM CDTTornado Warning Tornado observedAMAHemphill, Lipscomb, Ochiltree28 min
May 23, 10:22 PM CDTSpecial Weather StatementAMAArmstrong53 min
May 23, 10:30 PM CDTSpecial Weather StatementAMAArmstrong60 min
May 23, 10:36 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Gray, Randall54 min
May 23, 10:40 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts44 min
May 23, 11:07 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Roberts53 min
May 23, 11:27 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb48 min
May 24, 12:34 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Wheeler18 min
May 24, 12:39 AM CDTSpecial Weather StatementAMADonley, Gray66 min
May 24, 12:54 AM CDTSpecial Weather StatementAMAHemphill36 min
May 24, 3:13 AM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler62 min
May 24, 3:36 PM CDTRiver Flood WarningAMALipscomb, Ochiltree13 hr

Nearby

Tornado Warnings in Oklahoma, 2019Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.